Alert archive / Texas / Freeze Warnings in 2008

Freeze Warning 2, NWS Austin/San Antonio, TX

November 15, 200831 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 15, 2008, 3:25 AM CST for 31 counties in Texas. It took effect at Nov 15, 2008, 3:55 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2008, 3:25 AM CST (09:25 UTC)
In effect from
Nov 15, 2008, 3:55 PM CST
Expired
Nov 16, 2008, 9:00 AM CST
In force
17 hr
Issued by
NWS Austin/San Antonio, TX
All 31 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2921 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 150925
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CST SAT NOV 15 2008

...A FREEZE WARNING IS IN EFFECT FROM 9 PM THIS EVENING UNTIL 9 AM
SUNDAY MORNING FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL
TEXAS...

.A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD...VERY DRY AIR.
THIS WILL RESULT IN A HARD FREEZE TONIGHT OVER THE HILL COUNTRY
AND A FREEZE OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING
IS GENERALLY ALONG AND NORTH OF INTERSTATE 10 EAST OF SAN ANTONIO...
AND HIGHWAY 90 WEST OF SAN ANTONIO.

TXZ173-191>194-204>208-152130-
/O.EXP.KEWX.WI.Y.0019.000000T0000Z-081115T0900Z/
/O.NEW.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART
325 AM CST SAT NOV 15 2008

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SUNDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD DRY AIR THAT
WILL RESULT IN A FREEZE TONIGHT OVER MUCH OF SOUTH CENTRAL TEXAS.
THE FREEZE WARNING IS GENERALLY ALONG AND NORTH OF INTERSTATE 10
EAST OF SAN ANTONIO AND HIGHWAY 90 WEST OF SAN ANTONIO. WITH CLEAR
SKIES AND WINDS BECOMING LIGHT...TEMPERATURES WILL PLUMMET THIS
EVENING AND DIP TO AT OR BELOW FREEZING BY SUNRISE SUNDAY.
PRECAUTIONS SHOULD BE TAKE TO PROTECT EXPOSED PIPES...PETS AND
PLANTS TODAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ220-221-151030-
/O.EXP.KEWX.WI.Y.0019.000000T0000Z-081115T0900Z/
ATASCOSA-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...FLORESVILLE
325 AM CST SAT NOV 15 2008

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO 15 TO 25 MPH OR LESS MOST AREAS AND THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

TXZ171-172-183>190-202-203-209-152130-
/O.NEW.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-FAYETTE-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...BRACKETTVILLE...UVALDE...LA GRANGE
325 AM CST SAT NOV 15 2008

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY. 

A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD DRY AIR THAT WILL
RESULT IN A HARD FREEZE TONIGHT OVER MUCH OF THE TEXAS HILL COUNTRY.
THE FREEZE WARNING IS GENERALLY ALONG AND NORTH OF INTERSTATE 10
EAST OF SAN ANTONIO AND HIGHWAY 90 WEST OF SAN ANTONIO. WITH CLEAR
SKIES AND WINDS BECOMING LIGHT...TEMPERATURES WILL PLUMMET THIS
EVENING AND DIP TO BELOW FREEZING BY MIDNIGHT TONIGHT. LOW TEMPERATURES
BY SUNRISE SUNDAY ARE EXPECTED TO BE IN THE MID AND UPPER 20S...WITH
EVEN LOWER 20S POSSIBLE IN SOME LOW LYING AREAS. PRECAUTIONS SHOULD
BE TAKE TO PROTECT EXPOSED PIPES...PETS AND PLANTS TODAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS74 KEWX 151029
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CST SAT NOV 15 2008

...A FREEZE WARNING IS IN EFFECT FROM 9 PM THIS EVENING UNTIL
9 AM SUNDAY MORNING FOR THE HILL COUNTRY AND MUCH OF SOUTH
CENTRAL TEXAS...

.A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD...VERY DRY
AIR. THIS WILL RESULT IN A HARD FREEZE TONIGHT OVER THE HILL
COUNTRY AND A FREEZE OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE
WARNING IS GENERALLY ALONG AND NORTH OF INTERSTATE 10 EAST OF SAN
ANTONIO...AND HIGHWAY 90 WEST OF SAN ANTONIO.

TXZ171>173-183>194-202>209-152130-
/O.CON.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE
429 AM CST SAT NOV 15 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY...

A STRONG COLD FRONT OVERNIGHT HAS USHERED IN COLD DRY AIR THAT WILL
RESULT IN A HARD FREEZE TONIGHT OVER THE TEXAS HILL COUNTRY...AND
A FREEZE OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING IS
GENERALLY ALONG AND NORTH OF INTERSTATE 10 EAST OF SAN ANTONIO...AND
HIGHWAY 90 WEST OF SAN ANTONIO. WITH CLEAR SKIES AND WINDS BECOMING
LIGHT...TEMPERATURES WILL PLUMMET THIS EVENING AND DIP TO BELOW
FREEZING TONIGHT.

LOW TEMPERATURES BY SUNRISE SUNDAY IN THE HILL COUNTRY WILL FALL
INTO THE MID AND UPPER 20S...WITH EVEN LOWER 20S POSSIBLE IN SOME
LOW LYING AREAS. TEMPERATURES ACROSS MUCH OF HE REST OF SOUTH CENTRAL
TEXAS WILL FALL INTO THE UPPER 20S AND LOWER 30S. PRECAUTIONS SHOULD
BE TAKE TO PROTECT EXPOSED PIPES...PETS AND PLANTS TODAY.

THE REMAINDER OF SOUTH CENTRAL TEXAS THAT IS NOT UNDER THE FREEZE
WARNING WILL EXPERIENCE LOWS IN THE MID 30S TONIGHT. HOWEVER THE FREEZE
WARNING COULD BE EXPANDED SOUTHWARD OVER THIS AREA AS WELL LATER
TODAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KEWX 152155
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CST SAT NOV 15 2008

...A FREEZE WARNING IS IN EFFECT FROM 9 PM THIS EVENING UNTIL
9 AM SUNDAY MORNING FOR THE HILL COUNTRY AND MUCH OF SOUTH
CENTRAL TEXAS...

.A STRONG COLD FRONT LAST NIGHT HAS USHERED IN COLD...VERY DRY
AIR. THIS WILL RESULT IN A HARD FREEZE TONIGHT OVER THE HILL
COUNTRY AND A FREEZE OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE
WARNING IS GENERALLY ALONG AND NORTH OF A DEL RIO TO DILLEY TO
CUERO LINE.

TXZ218>225-161500-
/O.EXA.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/
ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
355 PM CST SAT NOV 15 2008

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY. 

TEMPERATURES ACROSS MUCH OF SOUTH CENTRAL TEXAS WILL FALL BELOW
FREEZING FOR THE FIRST TIME THIS SEASON...WITH AT LEAST A FEW
HOURS OF READINGS IN THE UPPER 20S AND LOWER 30S EXPECTED ACROSS
MOST AREAS.

THE REMAINDER OF SOUTH CENTRAL TEXAS THAT IS NOT UNDER THE FREEZE
WARNING WILL EXPERIENCE LOWS IN THE MID 30S TONIGHT. HOWEVER THE
FREEZE WARNING COULD BE EXPANDED SOUTHWARD OVER THIS AREA AS WELL
LATER TODAY.

AREAS THAT DO NOT EXPERIENCE FREEZING TEMPERATURES SHOULD STILL
RECEIVE LOWS IN THE MID 30S TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. FREEZING TEMPERATURES MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION. CARE SHOULD ALSO BE TAKEN TO PROTECT YOUNG
ANIMALS AND EXPOSED PIPES.

$$

TXZ171>173-183>194-202>209-161500-
/O.CON.KEWX.FZ.W.0002.081116T0300Z-081116T1500Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE
355 PM CST SAT NOV 15 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY...

EXPECT TEMPERATURES IN THE HILL COUNTRY TO FALL TO BELOW FREEZING
AFTER 9 PM THIS EVENING WITH SEVERAL HOURS OF BELOW FREEZING
TEMPERATURES POSSIBLE. BY DAYBREAK SUNDAY...MOST TEMPERATURES IN
THE HILL COUNTRY SHOULD AVERAGE IN THE MID AND UPPER 20S...WITH
EVEN LOWER 20S POSSIBLE IN SOME LOW LYING AREAS. 

TEMPERATURES ACROSS MUCH OF THE REST OF SOUTH CENTRAL TEXAS WILL
FALL BELOW FREEZING FOR THE FIRST TIME THIS SEASON...WITH A FEW
HOURS OF READINGS IN THE UPPER 20S AND LOWER 30S EXPECTED.

AREAS THAT DO NOT EXPERIENCE FREEZING TEMPERATURES SHOULD STILL
RECEIVE LOWS IN THE MID 30S TONIGHT. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. FREEZING TEMPERATURES MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION. CARE SHOULD ALSO BE TAKEN TO PROTECT YOUNG
ANIMALS AND EXPOSED PIPES.

$$
000 
WWUS74 KEWX 160951
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CST SUN NOV 16 2008

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING FOR
THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS...

.A HARD FREEZE THIS MORNING OVER THE HILL COUNTRY WITH A FREEZE
OVER MUCH OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING IS GENERALLY
ALONG AND NORTH OF A DEL RIO TO DILLEY TO CUERO LINE.

TXZ171>173-183>194-202>209-218>225-161500-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-081116T1500Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE
351 AM CST SUN NOV 16 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

TEMPERATURES ACROSS MUCH OF SOUTH CENTRAL TEXAS WILL FALL BELOW
FREEZING FOR THE FIRST TIME THIS SEASON...WITH AT LEAST A FEW
HOURS OF READINGS IN THE UPPER 20S AND LOWER 30S ACROSS MOST
AREAS THIS MORNING.

AREAS THAT DO NOT EXPERIENCE FREEZING TEMPERATURES SHOULD STILL
SEE LOW TEMPERATURES IN THE MID 30S THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. FREEZING TEMPERATURES MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION. CARE SHOULD ALSO BE TAKEN TO PROTECT YOUNG
ANIMALS AND EXPOSED PIPES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 14, 11:39 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 14, 11:39 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 PM CST FRI NOV 14 2008

.AVIATION...
VFR CONDITIONS WITH STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE
THROUGH MOST OF THE TAF PERIOD. SUSTAINED WINDS OF 25-30 WITH
GUSTS TO 35 KTS ARE EXPECTED THROUGH THE NEXT FEW HOURS BEFORE
DECREASING SLIGHTLY TO SUSTAINED 15-20 WITH GUSTS TO 25 KTS
DURING THE SUNRISE HOURS. SFC WINDS WILL DECREASE TO AOB 10 KTS
AROUND SUNSET BECOMING LIGHT AND VARIABLE THROUGH THE EVENING
HOURS.

&&

.PREV DISCUSSION... /ISSUED 909 PM CST FRI NOV 14 2008/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD WIND GUSTS AND ISSUE A
WIND ADVISORY FOR THE AUSTIN/SAN ANTONIO CORRIDOR AND SURROUNDING
COUNTIES.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 709 PM CST FRI NOV 14 2008/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD WINDS SLIGHTLY...TO AT OR
SLIGHTLY BELOW THE LOW-END OF OUR WIND ADVISORY CRITERIA. ALSO
ADDED A MENTION OF SHOWERS TO OUR SE COUNTIES PRIOR TO MIDNIGHT.
OTHERWISE...FORECAST ON TRACK.

NEW SUITE OF PRODUCTS OUT SOON.

PREV DISCUSSION... /ISSUED 552 PM CST FRI NOV 14 2008/

AVIATION...
THE STRONG COLD FRONT HAS ENTERED SOUTH CENTRAL TEXAS AND HAS
SHIFTED WINDS AT ALL TAF SITES TO THE NW-NORTH. WINDS OF 10 TO 15
KTS WILL INCREASE TO 15 TO 20 KTS WITH GUSTS TO NEAR 30 KTS BY
01-02Z. THE STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE
OVERNIGHT HOURS AND THROUGH MUCH OF SATURDAY AFTERNOON. GUSTS ARE
EXPECTED TO DIMINISH DURING THE LATE AFTERNOON BUT SUSTAINED WINDS
WILL REMAIN 10-15 KTS THROUGH THE REST OF THE TAF PERIOD. VFR
CONDITIONS WILL PREVAIL THROUGH AT LEAST THE NEXT 24 HOURS.

PREV DISCUSSION... /ISSUED 355 PM CST FRI NOV 14 2008/

DISCUSSION...
A STRONG COLD FRONT CURRENTLY MOVING INTO THE HILL COUNTRY WILL
SURGE ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS BY LATE THIS
EVENING. MOISTURE IS LIMITED WITH ONLY 10 POPS FOR FAR EASTERN
AREAS FOR AN ISOLATED SHOWER DUE PWS AROUND 1.1 INCH. BREEZY TO
LOCALLY WINDY CONDITIONS CAN BE EXPECTED AS HIGH PRESSURE BUILDS
INTO THE AREA. ISOLATED WIND GUSTS UP TO 40 MPH ARE POSSIBLE,
HOWEVER SUSTAINED WINDS WILL REMAIN BELOW WIND ADVISORY LEVELS,
EXCEPT LOCALLY HIGHER IN NORTH TO NORTHWEST ORIENTED CANYONS.
LATER SHIFTS WILL MONITOR SHOULD STRONGER WINDS BECOME MORE
WIDESPREAD FOR WIND ADVISORY. WIND SPEEDS DECREASE SLIGHTLY LATER
TONIGHT, THEN INCREASE SATURDAY MORNING DUE SUBSIDENCE AND MIXING
WITH STRONGER WINDS ALOFT. SURFACE HIGH SETTLES INTO AREA SATURDAY
NIGHT WITH STRONGER WINDS ALOFT DECOUPLING RAPIDLY AROUND SUNSET
AND MOVING OFF TO THE EAST IN THE EVENING. LIGHT WINDS, VERY LOW
DEWPOINTS, CLEAR SKIES, AND DRY GROUND SET THE STAGE FOR THE FIRST
WIDESPREAD FREEZE OF THE SEASON. AREAS NORTH OF A LA GRANGE TO SAN
ANTONIO TO DEL RIO ARE MOST SUSCEPTIBLE WITH A HARD FREEZE IN THE
HILL COUNTRY. A FREEZE WARNING WILL LIKELY HAVE TO BE ISSUED BY
LATER SHIFTS. THE EASTERN STATES UPPER TROUGH AND WESTERN STATES
UPPER RIDGE THIS WEEKEND INTO EARLY NEXT WEEK IS SLOWLY REPLACED
BY A ZONAL FLOW ALOFT BY MID TO LATE NEXT WEEK. REINFORCING SURGE
OF HIGH PRESSURE CAN BE EXPECTED LATE MONDAY BEFORE THE HIGH MOVES
OFF TO THE EAST WITH LOW PRESSURE IN THE PLAINS. MOISTURE WILL BE
SLOW TO RETURN AS GULF OF MEXICO MOISTURE REMAINS CUT OFF UNTIL
MID WEEK. NO POPS ARE SHOWN AS PWS ARE NEAR 0.25 INCH THIS WEEKEND
INTO EARLY NEXT WEEK, THEN ONLY RISE TO NEAR 0.75 INCHES LATE NEXT
WEEK. THE COLD FRONT FOR LATE WEEK IS NO LONGER INDICATED ON ANY
MODEL AND THIS SEEMS REASONABLE DUE ZONAL FLOW ALOFT. TEMPERATURES
WILL SLOWLY RETURN TO NEAR MID INTO LATE NOVEMBER AVERAGES. HAVE
GONE A CATEGORY OR TWO COLDER THAN MAV/MEX LOWS TONIGHT THROUGH
SUNDAY NIGHT DUE LOWER DEWPOINTS THAN GUIDANCE. OTHERWISE, HAVE
GONE NEAR THE MAV/MEX TEMPERATURES THROUGH THE FORECAST PERIOD.

FIRE WEATHER... THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED
FLAG WARNING. IT IS ALSO STARTS EARLIER. IT IS IN EFFECT THIS
EVENING THROUGH SATURDAY AFTERNOON. CRITICAL FIRE WEATHER
CONDITIONS COULD DEVELOP FOR A FEW HOURS LATE THIS AFTERNOON INTO
EARLY THIS EVENING WHILE TEMPERATURES ARE STILL WARM ENOUGH TO
SUPPORT RELATIVE HUMIDITY VALUES IN THE TEENS. 20-FOOT LEVEL WINDS
WILL AVERAGE 15 TO 25 MPH THIS EVENING AND AGAIN DURING THE
DAYTIME HOURS SATURDAY. BY SATURDAY MORNING THE AIR SHOULD BE DRY
ENOUGH TO SUPPORT MINIMUM RELATIVE HUMIDITY VALUES IN THE LOWER
AND MIDDLE TEENS OVER NEARLY ALL OF SOUTH CENTRAL TEXAS. FAYETTE
AND LAVACA COUNTIES HAVE BEEN DROPPED FROM THE WATCH/WARNING DUE
TO RECENT RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              47  68  35  72  42 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  46  65  29  69  34 /   0   0   0   0   0
DEL RIO INTL AIRPORT           44  70  35  70  40 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       46  69  33  74  39 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 4 PM CST SATURDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY UNTIL 3 AM CST SATURDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...GUADALUPE...HAYS...
LEE...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

11/25
Hazardous weather outlook, Nov 14, 3:58 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CST FRI NOV 14 2008

TXZ171>173-183>194-202>209-217>225-228-152200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
358 PM CST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG NORTH WINDS AND VERY
DRY CONDITIONS ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AS EARLY AS 5 PM
AND REMAIN POSSIBLE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A RED FLAG WARNING CONTINUES IN EFFECT THROUGH SATURDAY AFTERNOON.

A FREEZE WARNING MAY BE NEEDED FOR EARLY SUNDAY MORNING. FREEZING
TEMPERATURES WILL BE POSSIBLE OVER THE NORTHERN HALF OF SOUTH
CENTRAL TEXAS OR GENERALLY NORTH OF U.S. HIGHWAY 90.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:06 PM CSTWind AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Guadalupe and 6 more6 hr

Nearby

Freeze Warnings in Texas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.